Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 18, NWS Tampa Bay, FL

October 24, 2007Pasco County, Florida

NWS Tampa Bay, FL issued this tornado warning at Oct 24, 2007, 6:27 AM EDT for Pasco County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2007, 6:27 AM EDT (10:27 UTC)
Expired
Oct 24, 2007, 6:45 AM EDT
In force
18 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Pasco County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 241029
TORTBW
FLC101-241045-
/O.NEW.KTBW.TO.W.0018.071024T1027Z-071024T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
629 AM EDT WED OCT 24 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN PASCO COUNTY IN FLORIDA.

* UNTIL 645 AM EDT

* AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A TORNADO JUST EAST OF NEW PORT RICHEY...MOVING NORTHEAST AT 20    
  MPH.

* THE TORNADO WILL BE NEAR...
  JASMINE ESTATES BY 630 AM EDT.
  MOON LAKE ESTATES BY 640 AM EDT.

THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.

IF CAUGHT OUTSIDE...MOVE INTO A STURDY BUILDING. AS A LAST RESORT...
SEEK SHELTER IN A CULVERT...DITCH...OR LOW SPOT...AND COVER YOUR HEAD
WITH YOUR HANDS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2825 8276 2827 8276 2842 8265 2837 8244
      2817 8259 2817 8261 2817 8274 2820 8279
TIME...MOT...LOC 1027Z 212DEG 20KT 2824 8267

$$

57
1 follow-up statement
000 
WWUS52 KTBW 241046
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
646 AM EDT WED OCT 24 2007

FLC101-241056-
/O.EXP.KTBW.TO.W.0018.000000T0000Z-071024T1045Z/
PASCO-
646 AM EDT WED OCT 24 2007

...THE TORNADO WARNING FOR WESTERN PASCO COUNTY HAS EXPIRED...

AT 646 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO
HAD DISSIPATED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.

&&

LAT...LON 2825 8276 2827 8276 2842 8265 2837 8244
      2817 8259 2817 8261 2817 8274 2820 8279
TIME...MOT...LOC 1027Z 212DEG 20KT 2824 8267

$$

57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 24, 3:00 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Oct 24, 3:00 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 AM EDT WED OCT 24 2007

.SHORT TERM (TODAY - FRIDAY)...MODEL UNCERTAINTIES OF 24 HOURS AGO
HAVE PLAYED OUT WITH THE GFS SOLUTION WINNING OUT...AND THE NAM
GRADUALLY PLAYING CATCH-UP.  HAD TRENDED TOWARD THE GFS SOLUTION LAST
NIGHT...AS DEEP CLOSED LOW OVER THE LOWER MISSISSIPPI VALLEY HAS
CONTINUED TO DIG KICKING THE COLD FRONT EAST...WHICH IS NOW
LOCATED OVER THE EASTERN GULF OF MEXICO WITH SCATTERED SHOWERS ALONG
THE BOUNDARY.  COOLER AIR WILL ADVECT OVER WEST CENTRAL AND SOUTHWEST
FLORIDA TODAY...FINALLY RETURNING TEMPERATURES TO CLIMATIC NORMALS OR
SLIGHTLY COOLER THAN NORMAL DUE TO WIDESPREAD CLOUD COVER AND
SHOWERS. COLD FRONT WILL MOVE EAST OF THE REGION TONIGHT WITH DRIER
AIR ADVECTING OVER THE REGION AT LOW LEVELS. DEEP SOUTHWEST FLOW
ALOFT WILL CREATE OVER-RUNNING CONDITIONS WITH MID LEVEL CLOUD DECK
PERSISTING...BUT SHOWERS WILL TEMPORARILY MOVE EAST OF THE AREA.
CUT-OFF LOW WILL BEGIN TO RETROGRADE AND FILL ON THURSDAY WITH
NORTH/SOUTH MOISTURE BAND SLOWLY RETROGRADING BACK ACROSS THE FLORIDA
PENINSULA WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ADVECTING
OVER WEST CENTRAL AND SOUTHWEST FLORIDA.  WELCOME WET PATTERN
DEVELOPING AS THIS BAND OF MOISTURE WILL REMAIN NORTH/SOUTH OVER THE
FLORIDA PENINSULA AS IT WILL RUN PARALLEL TO THE U/L FLOW...AS THE
U/L LOW LIFTS NORTH OVER THE CENTRAL MISSISSIPPI VALLEY.  PERIODS OF
SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD ACROSS THE REGION
FRIDAY FROM SOUTHWEST TO NORTHEAST AS WEAK U/L IMPULSES MOVE ALONG
THE STALLED BOUNDARY.  WARMER TEMPERATURES WILL ADVECT OVER THE
SOUTHERN FORECAST AREA AS THE BOUNDARY PASSES THE AREA AS A WARM
FRONT.

&&

.LONG TERM (FRIDAY NIGHT - TUESDAY)...BEGINS WITH MID/UPPER LEVEL
LOW SYSTEM DOWN THE MISS. RIVER VALLEY TO THE GULF COAST AND A
FRONTAL BOUNDARY FROM THE EASTERN U.S. SOUTH OVER FL. SURFACE HIGH
PRESSURE WAS OVER THE GREAT PLAINS WITH ANOTHER HIGH OVER THE
ATLANTIC RIDGING SW TOWARD FL. THE BULK OF THE ENERGY WITH THE
UPPER SYSTEM LIFTS NE INTO SE CANADA BY SAT BUT GENERAL TROUGHINESS
HANGS ON OVER THE EASTERN 1/3 OF THE NATION. THE FRONT...MORE OF A
MOISTURE BOUNDARY...PIVOTS OVER FL AND BECOMES MORE NE TO SW. THE
PLAINS HIGH RE-CENTERS OVER THE OHIO VALLEY. THE HIGH OVER THE
ATLANTIC SHIFTS SLIGHTLY EAST AS AN INVERTED TROUGH MOVES ACROSS THE
NORTHERN CARIBBEAN INTO THE SOUTHERN GULF. UPPER LEVEL ENERGY ALONG
WITH PWAT VALUES AROUND 2 INCHES WILL KEEP SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS INTO SAT. THEN AS THE ENERGY DEPARTS AND
MOISTURE BEGINS TO DIMINISH SOME THE POPS WILL DECREASE TO SCATTERED
SHOWERS & ISOLATED THUNDERSTORMS IN THE AFTERNOONS AND A SLIGHT
CHANCE OF OVERNIGHT SHOWERS. TEMPERATURES WILL RUN AT OR JUST UNDER
AVERAGE FOR THE HIGHS. THE LOWS WILL BE ABOVE AVERAGE BUT WITH A
DECREASING TREND THROUGH THE PERIOD.

&&

.AVIATION...APPROACHING PRE-FRONTAL LINE OF SHOWERS AND LOW CLOUDS
APPROACHING NORTHERN TAF SITES AT 06Z. TEMPO MVFR VSBY/CIG EARLY
THIS MORNING FROM KTPA TO KSRQ AND SLIGHTLY LATE KFMY/KRSW. EXPECT
LOW BKN/OVC CIG ALONG WITH SHRA BEHIND THIS LINE TO PERSIST FOR MUCH
OF THE DAY. THE FRONT WILL PROVIDE ENOUGH INSTABILITY FOR TSRA FROM
AFTER DAY BREAK THROUGH THE AFTERNOON. LOW CLOUDS TO CONTINUE IN THE
EARLY EVENING WITH MVFR CIG.

&&

.MARINE...WINDS 15 KNOTS OR LESS WITH SEAS 4 FEET OR LESS THROUGH
THE PERIOD.

&&

.FIRE WEATHER...NO HAZARDS THROUGH THE PERIOD AS DEEP MOISTURE OVER
THE AREA WILL KEEP AFTERNOON RH VALUES ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  65  78  67 /  60  30  40  40
FMY  82  67  80  68 /  60  30  50  40
GIF  81  65  79  66 /  60  30  40  30
SRQ  81  67  79  68 /  60  30  40  40
BKV  78  58  77  65 /  60  30  40  40
SPG  80  68  78  70 /  60  30  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM...EO
LONG TERM/AVIATION...RKR
Hazardous weather outlook, Oct 24, 5:14 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
514 AM EDT WED OCT 24 2007

FLZ039-042-043-048>052-055>057-060>062-065-242115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
514 AM EDT WED OCT 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...THUNDERSTORM IMPACT...

ISOLATED THUNDERSTORMS TODAY WILL PRODUCE OCCASIONAL CLOUD TO
GROUND LIGHTNING.  OTHERWISE NO HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...

A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE REGION FOR THE NEXT
SEVERAL DAYS WITH ISOLATED THUNDERSTORMS THROUGH THE PERIOD
PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING.  THERE IS A SLIGHT
RISK OF LOCALLY HEAVY RAIN FROM TRAINING SHOWERS AND ISOLATED
THUNDERSTORMS OFF THE GULF OF MEXICO THROUGH THE WEEKEND WHICH
COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Oct 24, 6:23 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
623 AM EDT WED OCT 24 2007

FLZ048-049-241115-
HERNANDO-PASCO-
623 AM EDT WED OCT 24 2007

...STRONG THUNDERSTORMS WILL AFFECT WESTERN PASCO AND SOUTHERN
HERNANDO COUNTIES...

A THUNDERSTORM...MOVING NORTHEAST AT 20 MPH...WILL AFFECT THE
MENTIONED AREA INCLUDING JASMINE STATES...PORT RICHEY...NEW PORT
RICHEY...JASMINE ESTATES AND MOON LAKE ESTATES...UNTIL 715 AM EDT.
GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.
MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING.

AR

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.